How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

Faith, I'm 58 yrs old and just recently lost my husband to

Customer Question

My name is***** I'm 58 yrs old and just recently lost my husband to cancer. He was not just my husband, he was my best friend, my companion and the love of my life. My daughter & 2 grandaughters had just moved in with us the week he was put on hospice. My grandaughters had just lost their daddy 2 weeks prior who was also on hospice. My daughter was served with custody papers from the girls half sister 2 days before my husband passed away. To get to the point I have totally quit coming out of our bedroom. I don't want to talk to anyone nor do I want to see anyone. I am so depressed that all I want to do is stay in bed and pull the covers up over my head. I was on Focalin 30 mg a day and Fetzima ER 80mg a day. My other meds are synthroid, Venlafaxine ER 75mg daily, Erythrocin 250mg (1) tab 4 times & at bedtime, Zofran 8mg SL q6 hours PRN, Phenergan suppositories Q6 hours PRN, Fentynal 50mcq patches Q48 hours and Tramadol 50mg q6 hours PRN. I have pancreatic disease from chronic pancreatitis the past 11 years. Gastroperesis, a goiter and 2 nodules on one side of my neck and 1 on the other side. I can't eat hardly anything because of my digestive system. I also have MVP and have had 3 ablations for SVT. I have a port which is now my 4th one cause my veins are shot due to the pancreatitis and gastroperesis. I have been on TPN feedings 4 times and am no longer able to that cause of my liver. I am not a quitter and never have felt sorry for myself. I am unable to find a psychiatrist since mine moved away. I feel my self getting deeper and deeper and can't snap out of it. I have nightmares every night like my privacy fence has disappeared or like someone has actually came and cut out part of my property and hauled it off. That nightmare happens every night and I'm losing more and more of my yard to the point now when I open my front or back door my yard is gone. I have seen therapists in the past for depression two different times in my life but it turned out to be a joke. The last one I saw told me to completely cut out all communication with my children and grandchildren and to have nothing to do with them ever again. I am so lost it scares me. I miss my husband desperately!! I have been without the focalin and the venlafaxine for several months now. I do go to pain management once a month as I have been for the past 10 years.
JA: Thanks. Can you give me any more details about your issue?
Customer: I feel like I am sinking. I sleep all the time and I can't concentrate enough to even sit down and pay the bills. I cry all the time, I don't want to be around people nor do I want to leave my room.
JA: OK got it. Last thing — Mental Health Professionals generally expect a deposit of about $18 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 6 months ago.
Category: Mental Health
Expert:  Dr. David replied 6 months ago.

This is Dr. David

I am so sorry about the loss of your husband and your son inlaw

it sounds like you are quite depressed

you are taking an anti-depressant already, Venlafaxine75mg daily. the max dose of this is 375mg daily

you should talk to your doctor about increasing your dose of venlafaxine to help possibly decrease your depression symptoms

it sounds like you need to find a better psychotherapist or bereavement counselor to talk to about your losses.

you should talk to your GP doctor about your depression symptoms.

are you willing to talk to your GP doctor about increasing your dose of venlafaxine to see if this helps over time to help?

Related Mental Health Questions